Mirena side effects

I had mirena fitted for heavy periods and endo over a year ago! It was brilliant for stopping my periods but omg the side effects have been bad! It's a long story but they include cramping, irritable bladder, terrible anxiety , feeling nervous , depression , aggressive behaviour ,confusion, thrush hip pain and hair loss( receding male pattern) .

The scary thing is no gp was willing to put it down to the mirena . Only when I got put on antidepressants did I push for referral and finally saw a consultant who said it does cause mental issues in a small percentage of patients!!

Please be very careful the progestin levenorgestrel has been banned in the Norplant due to the awful side effects and this is absorbed into the blood stream!

I was so desperate I removed mine myself which was easy and painless but would always recommend a practitioner removing it! I feels so much better already am so happy it's out!

3 Replies

oldestnewest
  • hi i had mirena in for 5 yrs and was fine for the first 4 years the got severe hot flushes but the second gave me severe head aches and vision problems which has been terrible

  • i'm so glad you have posted this - my mirena has been in for just over a year, i have experienced more pain than ever, more bleeding than not, headaches, mood swings and yes i have thinning hair, which probably upsets me more than any amount of bleeding or pain, ridiculous i know but the hair thinning has been a real big deal - i'm having the mirena removed anytime in the next few weeks and having endometrial ablation done - but yes i'm glad you have posted as so many people/doctors would look at me strange when i mentioned the hair loss xxx

  • ps - i don't think the hair will grow back either as to me it looks as though the holes have closed over xx

You may also like...